Skip to main content
Log in

Mathematical entertainments

Lucky numbers and 2187

  • Department
  • Published:
The Mathematical Intelligencer Aims and scope Submit manuscript

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

References

  • “On Certain Sequences of Integers Defined by Sieves.” Verna Gardiner, R. Lazarus, Nicholas Metropolis, and Stanislaw Ulam.Mathematics Magazine, Vol. 31, 1956, pp. 117–122.

    Article  MathSciNet  Google Scholar 

  • “The Lucky Number Theorem.” David Hawkins and W. W. Briggs.Mathematics Magazine, Vol. 31, 1957-58, pp. 81–84, 277–280.

    Article  MATH  MathSciNet  Google Scholar 

  • A Collection of Mathematical Problems. Stanislaw Ulam. (Interscience, 1960), p. 120.

  • “Prime-like Sequences Generated by a Sieve Process.” W. E. Briggs.Duke Mathematical Journal, Vol. 30, 1963, pp. 297–312.

    Article  MATH  MathSciNet  Google Scholar 

  • “Sieve-generated Sequences.” Marvin Wunderlich.The Canadian Journal of Mathematics, Vol. 18, 1966, pp. 291–299.

    Article  MATH  MathSciNet  Google Scholar 

  • “A General Class of Sieve-generated Sequences.” Marvin Wunderlich,Acta Arithmetica, Vol. 16, 1969, pp. 41–56.

    MATH  MathSciNet  Google Scholar 

  • Excursions in Number Theory. C. Stanley Ogilvy and John T. Anderson. (Dover, 1988), pp. 100–102.

  • The Penguin Dictionary of Curious and Interesting Numbers. David Wells. (Penguin, 1986), pp. 13, 32–33.

  • Unsolved Problems in Number Theory. Richard K. Guy. (Second edition, Springer-Verlag, 1994), pp. 108–109.

  • Zero to Lazy Eight. Alexander Humez, et al. (Simon and Schuster, 1993), pp. 198–200.

  • Collection of Problems on Smarandache Notions. Charles Ashbacher. (Erhus University Press, 1996), pp. 51–52.

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Alexander Shen.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Shen, A., Gardner, M. Mathematical entertainments. The Mathematical Intelligencer 19, 26–29 (1997). https://doi.org/10.1007/BF03024427

Download citation

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/BF03024427

Keywords

Navigation